Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at May 28, 2017, 5:36 PM EDT for Adams County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 5:36 PM EDT (21:36 UTC)
- Expired
- May 28, 2017, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Adams County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957 WWUS81 KILN 282136 SPSILN Special Weather Statement National Weather Service Wilmington OH 536 PM EDT SUN MAY 28 2017 OHZ034-282200- Mercer OH- 536 PM EDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY UNTIL 600 PM EDT... At 536 PM EDT, radar indicated a strong thunderstorm 7 miles east of Monroe, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Rockford. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8467 4067 8465 4067 8480 4073 8480 TIME...MOT...LOC 2136Z 256DEG 24KT 4073 8479 $$ Haines
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 28, 2:50 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 28, 2:50 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 250 PM EDT Sun May 28 2017 .SYNOPSIS... Scattered showers and thunderstorms will be possible this evening as a weak cold front pushes through the area. A drier airmass will settle into the region heading into Monday before some lower chances of precipitation return through mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Visible satellite imagery showing a fair amount of cloudiness pushing up across Kentucky into southern Indiana and southwest Ohio. This is helping to keep temps down somewhat with current readings only in the low to mid 70s. As a result, we have been slow to destabilize this afternoon with still some cin present across our south and the better instabilities off to our north across northern Indiana into northern Ohio. Short wave energy will move across the southern Great Lakes through early evening. Ahead of this, thunderstorms have developed across northern Indiana this afternoon and these should continue to work their way eastward as we head through early evening. The southern extent of these will be dependent on how much more we are able to destabilize through late afternoon. The HRRR is the most aggressive with this, bringing a scattered to broken line of thunderstorms across our area the 23Z-04Z time frame. However, most of the other hi res models are much less impressive with this. Will therefore limit likely pops to just our northwest and then allow for chance pops to work southeast across the remainder of the area through the evening. The severe threat looks to be pretty marginal but suppose if we were going to see any severe, the best chance would be across our northwest where some better mid and deeper layer shear is forecast to work in through the evening hours. Drier air will then work in overnight, leading to decreasing clouds from northwest to southeast. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... The drier airmass will continue to settle into the region through the morning hours on Monday. Some energy rotating around an upper level low centered over the northern Great Lakes will push down toward our area later Monday afternoon into Monday night. This will help push an associated weakening surface trough down into northern portions of our area. Forcing and instability appears to be fairly weak so will just hang on to some slight chance pops across the area for mainly Monday night. Seasonable temperatures are expected on Monday with highs in the mid to upper 70s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A few showers and thunderstorms may develop Tuesday in the vicinity of a weak cold front, affecting mainly eastern counties. A similar scenario is indicated for Wednesday near the stalled boundary, with thunderstorm chances enhanced by increased short wave energy rounding the base of a broad upper trough. High pressure and dry weather to start Thursday will decay rather quickly as another frontal boundary forms across the Great Lakes, allowing for a chance of showers and thunderstorms to return by Thursday night. Thunderstorms will affect mainly northern locations to start, with convection chances spreading south and persisting Friday through Sunday as the front meanders over the region. Temperatures are likely to be near normal through the period, with highs in the 70s and lows in the 50s to around 60. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... We are still seeing some lingering patches of MVFR cigs across the area but these should continue to lift up into a lower VFR cu field over the next hour or so. Instability will continue to increase through this afternoon with the highest values across our north. This should lead to scattered thunderstorms developing through late afternoon, continuing into this evening. The best chance for storms will be at KDAY, with decreasing chances to the south and east. Will therefore allow for a tempo -tsra at KDAY and then just cover the threat with a VCTS elsewhere. Pcpn will taper off through late evening as we lose the instability and a cold front moves through. A drier airmass will move into the area behind the front with VFR conditions expected through the remainder of the TAF period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, May 28, 2:57 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 257 PM EDT Sun May 28 2017 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-291100- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 257 PM EDT Sun May 28 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There will be a chance of thunderstorms late this afternoon and evening. A few of these storms may be severe with a risk of damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-291100- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 257 PM EDT Sun May 28 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 28, 5:36 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 536 PM EDT SUN MAY 28 2017 OHZ034-282200- Mercer OH- 536 PM EDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY UNTIL 600 PM EDT... At 536 PM EDT, radar indicated a strong thunderstorm 7 miles east of Monroe, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Locations impacted include... Rockford. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8467 4067 8465 4067 8480 4073 8480 TIME...MOT...LOC 2136Z 256DEG 24KT 4073 8479 Haines
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:03 PM EDT | Areal Flood Advisory | ILN | Hocking | 3 hr |
| May 27, 8:14 PM EDT | Special Weather Statement | ILN | Hocking | 31 min |
| May 27, 8:20 PM EDT | Flash Flood Warning | ILN | Hocking | 2 hr |
| May 27, 8:56 PM EDT | Areal Flood Advisory | ILN | Pike | 2 hr |
| May 27, 9:41 PM EDT | Special Weather Statement | ILN | Highland | 34 min |
| May 27, 10:50 PM EDT | Areal Flood Advisory | ILN | Brown, Clinton, Highland | 3 hr |
| May 28, 6:03 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 28, 6:26 PM EDT | Special Weather Statement | ILN | Mercer | 34 min |
| May 28, 7:05 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| May 28, 7:17 PM EDT | Special Weather Statement | ILN | Hardin | 43 min |
| May 28, 7:32 PM EDT | Special Weather Statement | ILN | Auglaize | 28 min |
| May 27, 8:11 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| May 27, 8:27 PM EDT | Special Weather Statement | ILN | Henry | 48 min |
| May 27, 9:02 PM EDT | Special Weather Statement | ILN | Carroll, Owen | 28 min |
| May 27, 9:14 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen | 3 hr |
| May 27, 9:34 PM EDT | Special Weather Statement | ILN | Grant | 26 min |
| May 27, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 13 min |
| May 27, 9:47 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
| May 28, 7:13 PM EDT | Special Weather Statement | ILN | Wayne | 32 min |
| May 28, 7:46 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union, Wayne | 44 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.